Almost regular edge colorings and regular decompositions of complete graphs

Bryant, D. and Maenhaut, B. (2008) Almost regular edge colorings and regular decompositions of complete graphs. Journal of Combinatorial Designs, 16 6: 499-506. doi:10.1002/jcd.20190


Author Bryant, D.
Maenhaut, B.
Title Almost regular edge colorings and regular decompositions of complete graphs
Journal name Journal of Combinatorial Designs   Check publisher's open access policy
ISSN 1063-8539
Publication date 2008-01-01
Sub-type Article (original research)
DOI 10.1002/jcd.20190
Volume 16
Issue 6
Start page 499
End page 506
Total pages 8
Editor Colbourn, C.
Place of publication United States
Publisher John Wiley & Sons, Inc.
Language eng
Subject C1
970101 Expanding Knowledge in the Mathematical Sciences
010104 Combinatorics and Discrete Mathematics (excl. Physical Combinatorics)
Abstract For k = 1 and k = 2, we prove that the obvious necessary numerical conditions for packing t pairwise edge-disjoint k-regular subgraphs of specified orders m1,m2, ,mt in the complete graph of order n are also sufficient. To do so, we present an edge-coloring technique which also yields new proofs of various known results on graph factorizations. For example, a new construction for Hamilton cycle decompositions of complete graphs is given.
Formatted abstract
For k = 1 and k = 2, we prove that the obvious necessary numerical conditions for packing t pairwise edge-disjoint k-regular subgraphs of specified orders m1,m2, ...,mt in the complete graph of order n are also sufficient. To do so, we present an edge-coloring technique which also yields new proofs of various known results on graph factorizations. For example, a new construction for Hamilton cycle decompositions of complete graphs is given.
Keyword graph
decompostition
graph factorization
graph packing
Q-Index Code C1
Q-Index Status Confirmed Code

Document type: Journal Article
Sub-type: Article (original research)
Collections: 2009 Higher Education Research Data Collection
School of Mathematics and Physics
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 3 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 3 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 10 Oct 2008, 23:23:02 EST by Marie Grove on behalf of School of Mathematics & Physics